Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Started taking cerazette a week ago...

(19 Posts)
motherofvikings Mon 21-Jan-13 07:15:09

After another combined pill bad experience I went back to gp to discuss options. She recommended cerazette.
I'm now on day 8 and have noticed that my very low sex drive is even lower and I am feeling more stressy and upset easily. sad I may also have started gaining weight which I have never done on other pills! shock

I wasn't expecting side effects so early.

Any advice/ experience?
I'm going to stick with it for now but keep an eye on myself iyswim. confused

MrsKwazii Mon 21-Jan-13 07:29:48

I hated cerazette. It gave me The Rage dialled up to 10 - was quite frightening. I went on to Micronor and it was amazing how quickly I got back to normal. Sounds like It's worth going back to your GP.

motherofvikings Mon 21-Jan-13 08:02:48

I've read a lot of stories online about it doing that. confused

MrsK how quickly did you notice the effects?

I have pcos so my body is naturally a bit squiffy wrt hormones. hmm Dr reckoned that wouldn't be a problem...

IreadthereforeIam Mon 21-Jan-13 19:15:24

My husband begged me to come off Cerazette. It turned me into a bit of a psycho, to be honest, The poor man couldn't open his mouth without me jumping down it. And my side effects seemed to start less than a week in shock. I have had depression in the past, so my husband was understandably worried.
I had the Mirena coil put in instead - best thing I ever did.

AndMiffyWentToSleep Mon 21-Jan-13 19:18:07

Me too! 'The Rage' is a good way of putting it. Can't remember how quickly it happened but I wasn't on it for that long so must've been quite quick

ImpatientOne Mon 21-Jan-13 19:24:49

I was on Cerazette for about 18 months after my tri-phasic pill being discontinued and getting horrendous migraines on every other pill.

I got on with it very well and loved having no periods at all - but that was only after the first 2-3 months or so.

I've only come off it to TTC.

With my previous pills that didn't agree with me I did get side effects pretty quickly - certainly after a week.

Hope you can get something that works for you, it's certainly hellish when it isn't working.

notcitrus Mon 21-Jan-13 19:25:50

It was about a week for me before I had terrible PND. Though oddly I took it after.dc1 without much of a problem.

DorsetLass Mon 21-Jan-13 19:28:18

I have your problems initially with it both times i have take (after each baby) settled after about eight weeks. I then took it happily for 18 months. Unfortunately I then got really bad break through bleeding (ie 5weeka continuous) so ha to stop it for that reason.

motherofvikings Mon 21-Jan-13 19:36:21

Hmmm, interesting <strokes beard thoughtfully> smile

I feel like I should persevere but I'm not really happy with it. I'm also fairly certain that the gp will tell me to give it a longer go. hmm

If your side effects kicked in quickly did they get progressively worse or plateau?

IreadthereforeIam Mon 21-Jan-13 20:03:46

I think I plateaued - but I can't blame my dh, he really couldn't take living with the bitch from hell (even I can see it looking back blush).
But everyone's different, and some people don't get any of these side effects, and if they do, they might dissipate. It's worth a try to continue taking them and see what happens, perhaps?

DorsetLass Mon 21-Jan-13 22:41:45

Plateaued then disappeared - good luck!

motherofvikings Sun 27-Jan-13 19:20:26

Urg, day 14 of tablets and AF started. Also have the same headache that I wa getting on other pill (which is why I stopped taking it) hmm

Slightly concerned that I'm now going to have a mega AF. sad

motherofvikings Mon 28-Jan-13 06:43:51

Horrid period pain now. sad Haven't had it this bad since the after pains from having ds!

I am on a different progesterone only pill (Micronor) which I was prescribed 2 years ago as I was breastfeeding my daughter. It had a moderate mood-dampening 'numbing' type effect, but I've yet to find a pill that doesn't so I stuck with it. Last week I had 2 days of feeling very low, I have never had depression but it felt how I would imagine that to feel. I felt like I was grieving for something, but didn't know what that something was if that makes sense. I cried myself to sleep on the second night which is not like me at all. Then I got my period (the first one since having my 2.8 year old DD - I breastfed her up until late last year) and the sadness cleared a lot. A few days later and I'm almost back to normal. I have had years of hormone-free menstrual cycles and never had pmt symptoms. Obviously I can't be sure it's the pill, my hormone balance could have changed I suppose (although DD is my second child, so not down to pregnancy I presume) but I am deeply suspicious.

I had a google and found the following two links good at summarising the hormonal differences and potential side effects if all the various pills. I do think it depends on the person and your natural hormone balance, but it's a good starting point. All the pills (even combined) that I have tried suppress my libido to one extent or another, sadly. Just seems to be part of that numbing effect they all have on me.

Basic summary of progesterone only versus combined contraception

Fairly detailed list of pills and side effects if you scroll to the bottom

motherofvikings Mon 04-Feb-13 07:51:30

I'm now 3weeks in.

AF came and went, not massively heavier than usual, lasted a bit longer maybe. But I had either horrible period pains or headaches throughout. hmm

My mood seems to be getting worse tho, I spent almost all weekend feeling miserable or angry. sad Dh has noticed too - and that I've not been normal since I started it.

Am going to see the dr and see what they say, but I'm expecting them to say I need to give it longer.

absentmindeddooooodles Thu 14-Feb-13 14:12:43

sorry to butt in, i started this pill 14 days ago.....and dear god ive been a total bitch!!! never experienced mood swings like it efore. Started having really awful pain and clotting today though.....has anyone else experienced this??

motherofvikings Thu 14-Feb-13 14:27:33

Total bitch - check
No Real clotting but v painful period when it came.

I'm seeing dr in a week and I'm pretty sure I'm going to stop taking it then.

I just feel emotionally dead at best, or weepy or angry. All the good emotions are gone! sad

absentmindeddooooodles Thu 14-Feb-13 14:47:17

exactly!!! Have quite recently started a new relationship too..... cheesey i know but was soooo in love and happy.....now the poor sod cant even eat next to me without me getting all huffy that hes making too much noise!! Just cant seem to get ontop of it. Have researched and reading some pretty negative things about mood swings/depression/anxiety on this pill. Theres an old mn thread that came up on google, and theres literally hundreds of women on it who have had genuinley horrible side effects :/

motherofvikings Thu 14-Feb-13 19:13:15

I'm honestly not sure why I'm still taking it. It's making me feel awful.
Not sure I can stick with it for much longer...

Might have a romantic valentines contraception discussion with dh later hmm

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now